MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22012
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
While performing an upper arm avbg (arterio-venous bridge graft), trying to connect the graft after drilling it with a tunneler, hospital said they couldn't connect it because the gds part was separated.The surgery was completed by replacing it with another consignment product of the same size.The surgery went off without any problems.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: during an upper arm arterio-venous bridge graft procedure, the user attempted to attach the gds component of a 6x40 sw advanta vxt graft (part number 22012) to the tunneler rod but couldn¿t because the gds components were separated.There was no patient injury reported and the procedure was completed using a different graft.The device in question was received and evaluated.The device was clean (free from blood) and did not appear to be tunneled, aligning with the report that it broke while trying to attach to the tunneler rod.Upon reviewing the returned device, it was clear that the swivel rod had separated from the swivel core confirming both the complaint and a device nonconformity.The crimping on the end of the swivel rod was very light/shallow.The crimps are what hold the swivel rod onto the swivel core and a shallow crimp will not be as strong as a deeper crimp.The swivel rod was placed back over the swivel core and a 2mm gap between the end of the gds swivel rod and the gds anchor was seen.The review of the device history record shows that there were no non-conformances during the manufacturing process build.All product when inspected was within specification.The complaint history review identified 4 other complaints where the swivel rod separated from the swivel core.There were also three complaints identified where the gds was reported to have a large gap between the components but was not separated.The investigation for these complaints found the root cause to be related to the manufacturing assembly process with a contributing factor of design.The equipment used to crimp the swivel rod onto the swivel core was found to be out of specification, resulting in the inadequate crimp.There was one ncr and one capa request identified in regard to the functionality of the gds crimper.This is ncr005601 and (b)(4).The capa request is still under investigation.The ncr investigations concluded that machine is found to be the most probable root cause for this non-conformance.Investigations performed proved that loose faceplate leads to poor crimping.The reason for having a loose faceplate could be due to stud slippage over time due to machine vibrations and wear.It was also found one of the original studs of the equipment to be sheared to a shorter length.Additionally, method is a contributor for this ncr as the inspections in place are not adequate to catch a nonconformance under typical use in the field.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Escalation is required for this complaint.It has been added to (b)(4).The investigation has concluded that the product in question was possibly not assembled properly based on the separation of the swivel rod from the swivel core and is related to the gds crimping equipment discrepancies found in previous investigations.Hhe 2024002 has been initiated and covers this complaint as well.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18595549
Report Number3011175548-2024-00014
Device Sequence Number6811058
Product Code DSY
UDI-Device Identifier00650862220124
UDI-Public00650862220124
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model Number22012
Device Catalogue Number22012
Device Lot Number500356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/20/2024
04/12/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/21/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown